Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 403, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 8, 2017, 12:36 AM CDT for Carroll County, Madison County, Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2017, 12:36 AM CDT (05:36 UTC)
- Expired
- Jul 8, 2017, 1:30 AM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, AR, Madison County, AR
The radar
The Springfield radar (KSGF), 115 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1004 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1929 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
898
WUUS54 KTSA 080536
SVRTSA
ARC015-087-080630-
/O.NEW.KTSA.SV.W.0403.170708T0536Z-170708T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1236 AM CDT SAT JUL 8 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Madison County in northwestern Arkansas...
Carroll County in northwestern Arkansas...
* Until 130 AM CDT
* At 1235 AM CDT, a severe thunderstorm was located 3 miles south of
Eureka Springs, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Berryville... Eureka Springs...
Green Forest... Withrow Springs State Park...
Carrollton... Rudd...
Kingston... Marble...
Forum... Osage...
Rule... Grandview...
Clifty... Rockhouse...
Dryfork... Cabanal...
Harmony... Metalton...
Connor... Coin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3603 9345
3597 9359 3628 9387 3631 9387 3631 9382
3634 9387 3636 9387 3646 9375 3637 9330
3612 9330
TIME...MOT...LOC 0535Z 309DEG 22KT 3635 9375
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
633
WWUS54 KTSA 080600
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
100 AM CDT SAT JUL 8 2017
ARC015-087-080630-
/O.CON.KTSA.SV.W.0403.000000T0000Z-170708T0630Z/
Madison AR-Carroll AR-
100 AM CDT SAT JUL 8 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHEASTERN MADISON AND EASTERN CARROLL COUNTIES...
At 100 AM CDT, a severe thunderstorm was located 7 miles northwest of
Rudd, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Berryville... Green Forest...
Withrow Springs State Park... Carrollton...
Rudd... Kingston...
Marble... Forum...
Osage... Rule...
Rockhouse... Dryfork...
Cabanal... Harmony...
Metalton... Connor...
Coin... Alabam...
Delmar...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3603 9345
3597 9359 3620 9380 3642 9357 3637 9330
3612 9330
TIME...MOT...LOC 0600Z 309DEG 22KT 3625 9360
HAIL...1.00IN
WIND...60MPH
$$537
WWUS54 KTSA 080624
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
124 AM CDT SAT JUL 8 2017
ARC015-087-080634-
/O.EXP.KTSA.SV.W.0403.000000T0000Z-170708T0630Z/
Madison AR-Carroll AR-
124 AM CDT SAT JUL 8 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON AND
EASTERN CARROLL COUNTIES WILL EXPIRE AT 130 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
LAT...LON 3612 9348 3608 9348 3608 9345 3603 9345
3597 9359 3620 9380 3642 9357 3637 9330
3612 9330
TIME...MOT...LOC 0624Z 309DEG 22KT 3616 9346
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 11:47 PM CDT, 49 minutes earlier.
Area forecast discussion, Jul 7, 11:47 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1147 PM CDT Fri Jul 7 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Weak front will slowly move south across the area tonight, with potential for an increase in thunderstorm coverage across NW AR and NE OK during the night. Remnant boundary will shift focus for any potential storm development farther south Saturday afternoon and evening. Overall VFR conditions should prevail, however ant storms that directly impact TAF sites may result in MVFR conditions with erratic gusty winds. && .PREV DISCUSSION... /Issued 931 PM CDT Fri Jul 7 2017/ DISCUSSION... Isolated showers and thunderstorms continue to develop this evening in the vicinity of a weak frontal boundary that is sagging south into the area. The latest runs of the HRRR suggest that this activity may fester much of the night near the boundary. Have adjusted pops some based on observed and expected conditions overnight, with the rest of the forecast looking good at this time. Update on the way. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 90 72 93 / 30 40 30 20 FSM 75 90 73 92 / 30 40 20 20 MLC 72 91 71 91 / 10 40 40 30 BVO 69 88 69 91 / 30 30 30 30 FYV 68 87 67 87 / 30 30 10 20 BYV 68 87 67 88 / 30 20 10 20 MKO 72 89 71 90 / 30 40 30 20 MIO 69 90 69 90 / 30 20 10 20 F10 71 90 71 91 / 20 40 40 30 HHW 74 92 72 89 / 10 40 40 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...14
Hazardous weather outlook, Jul 7, 5:10 PM CDT, 7 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 510 PM CDT Fri Jul 7 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 510 PM CDT Fri Jul 7 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Elevated. AREA...Much of Eastern Oklahoam and Western Arkansas. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms have developed across parts of far northeast Oklahoma late this afternoon ahead of a cold front moving south across southern Kansas. Scattered storm development may continue through the night as the cold front moves south into the area. A few of these storms may become severe, especially early this evening, with gusty winds and hail up to quarter size the main concern. The slow movement of storms will also result in locally heavy rainfall. Heat index values near or above 100 degrees will continue to be possible across much of the area until sunset. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY and SUNDAY...Thunderstorm Potential. MONDAY through WEDNESDAY...No Hazards. THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Showers and thunderstorms will continue to be possible on Saturday as the cold front moves through the region. Thunderstorms will also be possible Saturday night into Sunday as a thunderstorm complex is forecast to move out of Kansas and across the area. Thunderstorm chances diminish early next week as high pressure prevails. This will result in hotter temperatures across the region. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 7, 8:58 PM CDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
858 PM CDT FRI JUL 7 2017
OKZ057-062-063-080245-
Craig OK-Delaware OK-Mayes OK-
858 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...NORTHWESTERN
DELAWARE AND NORTHEASTERN MAYES COUNTIES UNTIL 945 PM CDT...
At 858 PM CDT, a strong thunderstorm was located near Big Cabin,
moving southeast at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Vinita... Langley...
Adair... Ketchum...
Spavinaw... Disney...
Big Cabin... Pensacola...
Hoot Owl... Cherokee State Park...
Spavinaw State Park... Cleora...
Chloeta... White Oak...
Strang...
This includes Interstate 44 between mile markers 268 and 286.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3658 9487 3631 9503 3650 9543 3651 9542
3651 9533 3658 9533 3668 9521
TIME...MOT...LOC 0158Z 298DEG 10KT 3657 9519Special weather statement, Jul 7, 10:10 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1010 PM CDT FRI JUL 7 2017
OKZ062-080400-
Mayes OK-
1010 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAYES COUNTY UNTIL 1100
PM CDT...
At 1010 PM CDT, a strong thunderstorm was located 5 miles northeast
of Pryor, moving southeast at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Pryor... Pryor Creek...
Locust Grove... Salina...
Hoot Owl... Sportsmen Acres Community...
Snowdale State Park...
LAT...LON 3626 9500 3625 9501 3624 9501 3612 9522
3635 9537 3646 9519
TIME...MOT...LOC 0310Z 322DEG 7KT 3635 9523Special weather statement, Jul 7, 10:43 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1043 PM CDT FRI JUL 7 2017
ARZ001-080415-
Benton AR-
1043 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON COUNTY UNTIL
1115 PM CDT...
At 1043 PM CDT, a strong thunderstorm was located 4 miles west of
Decatur, moving southeast at 35 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Rogers... Bentonville...
Siloam Springs... Lowell...
Gentry... Gravette...
Cave Springs... Decatur...
Highfill... Springtown...
Centerton... Fairmount...
Vaughn... Healing Springs...
Gallitin... Rocky Comfort...
Cherokee City...
This includes Interstate 49 between mile markers 78 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3628 9409 3621 9422 3622 9433 3615 9434
3614 9439 3611 9439 3611 9440 3622 9457
3640 9460 3645 9457
TIME...MOT...LOC 0343Z 299DEG 30KT 3634 9454
LacySpecial weather statement, Jul 8, 12:25 AM CDT, 11 minutes before
Special Weather Statement National Weather Service Tulsa OK 1225 AM CDT SAT JUL 8 2017 OKZ057-058-080600- Craig OK-Ottawa OK- 1225 AM CDT SAT JUL 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAIG AND WESTERN OTTAWA COUNTIES UNTIL 100 AM CDT... At 1225 AM CDT, a strong thunderstorm was located near Welch, moving south at 25 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Miami... Fairland... Afton... Welch... Bluejacket... Narcissa... Pyramid Corners... This includes Interstate 44 between mile markers 290 and 305. LAT...LON 3695 9517 3697 9493 3669 9480 3667 9517 TIME...MOT...LOC 0525Z 348DEG 20KT 3687 9504
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 10:43 PM CDT | Special Weather Statement | TSA | Benton | 32 min |
| Jul 8, 12:08 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 37 min |
| Jul 8, 12:47 AM CDT | Special Weather Statement | TSA | Benton | 43 min |
| Jul 8, 1:00 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison | 4 hr |
| Jul 8, 1:02 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 28 min |
| Jul 8, 1:27 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 33 min |
| Jul 8, 2:00 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 45 min |
| Jul 8, 2:27 AM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 33 min |
| Jul 8, 2:56 AM CDT | Special Weather Statement | TSA | Franklin | 34 min |
| Jul 8, 4:04 AM CDT | Special Weather Statement | TSA | Sebastian | 41 min |
| Jul 8, 4:30 AM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Sebastian | 3 hr |
| Jul 8, 5:09 AM CDT | Special Weather Statement | TSA | Sebastian | 21 min |
| Jul 8, 6:14 AM CDT | Special Weather Statement | TSA | Sebastian | 46 min |
| Jul 8, 6:34 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 41 min |
| Jul 8, 7:14 AM CDT | Special Weather Statement | TSA | Sebastian | 31 min |
| Jul 8, 7:16 AM CDT | Special Weather Statement | TSA | Crawford | 59 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.